| Catalog Number |
4004C0513 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/14/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01790.The hospital discarded the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) to treat a pelvic tumor using penumbra coils 400 (pc400s).During the procedure, the physician coaxially advanced a non-penumbra catheter and microcatheter toward the target treatment portion of the iia.While attempting to advance two pc400s through the microcatheter, the physician experienced resistance from the beginning of the insertion; therefore, the coils were removed.The procedure was completed using the same microcatheter and non-penumbra coils.There was no report of an adverse effect to the patient.